Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Extensions of isometrically invariant measures on Euclidean spaces


Author: Piotr Zakrzewski
Journal: Proc. Amer. Math. Soc. 110 (1990), 325-331
MSC: Primary 28C10; Secondary 03E05
DOI: https://doi.org/10.1090/S0002-9939-1990-1021216-3
MathSciNet review: 1021216
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider countably additive, nonnegative, extended real-valued measures that vanish on singletons.

Given a group $ G$ of isometries of $ {{\mathbf{R}}^n}$ and a $ G$-invariant $ \sigma $-finite measure on $ {{\mathbf{R}}^n}$ we study the problem of determining whether it has a proper $ G$-invariant extension. We prove that it does, provided that the set of all points with uncountable $ G$-orbits is not of measure zero. We also characterize those groups $ G$ for which every $ G$-invariant $ \sigma $-finite measure on $ {{\mathbf{R}}^n}$ has a proper $ G$-invariant extension.


References [Enhancements On Off] (What's this?)

  • [1] K. Ciesielski, Algebraically invariant extensions of $ \sigma $-finite measures on Euclidean spaces, Trans. Amer. Math. Soc. (to appear). MR 946422 (90f:28010)
  • [2] -, How good is Lebesgue measure?, Math. Intelligencer 11 (1989), 54-58. MR 994965 (90a:28001)
  • [3] K. Ciesielski and A. Pelc, Extensions of invariant measures on Euclidean spaces, Fund. Math. 125 (1985), 1-10. MR 813984 (87c:28017)
  • [4] A. B. Harazišvili, Groups of transformations and absolutely negligible sets, Bull. Acad. Georgian SSR, 115 (1984). (Russian) MR 797907 (86h:54046)
  • [5] A. Hulanicki, Invariant extensions of the Lebesgue measure, Fund. Math. 51 (1962), 111-115. MR 0142709 (26:278)
  • [6] T. Jech, Set theory, Academic Press, New York, 1978. MR 506523 (80a:03062)
  • [7] A. Krawczyk and P. Zakrzewski, Extensions of measures invariant under countable groups of transformations, Trans. Amer. Math. Soc. (to appear). MR 998127 (91j:28010)
  • [8] A. Pelc, Invariant measures and ideals on discrete groups, Dissertationes Math. CCLV (1986), 1-51. MR 872392 (88b:28025)
  • [9] E. Szpilrajn, Sur l'extension de la mesure Lebesguienne, Fund. Math. 25 (1935), 551-558.
  • [10] P. Zakrzewski, The existence of universal invariant measures on large sets, Fund. Math. 133 (to appear). MR 1059152 (91f:04006)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 28C10, 03E05

Retrieve articles in all journals with MSC: 28C10, 03E05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1990-1021216-3
Keywords: Invariant $ \sigma $-finite measure, isometries of $ {{\mathbf{R}}^n}$, real-valued measurable cardinal
Article copyright: © Copyright 1990 American Mathematical Society

American Mathematical Society